Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 45, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 10, 2000, 4:24 PM CST for Lafayette County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2000, 4:24 PM CST (22:24 UTC)
- Expired
- Mar 10, 2000, 4:55 PM CST
- In force
- 31 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
County Lafayette County, MS
The radar
The Memphis radar (KNQA), 115 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 10, 2:00 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.4 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1826 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
023 WUUS54 KMEG 102224 SVRMEM MSC071-102255- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 424 PM CST FRI MAR 10 2000 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN LAFAYETTE COUNTY IN NORTHWESTERN MISSISSIPPI * UNTIL 455 PM CST * AT 422 PM CST... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 12 MILES SOUTHEAST OF OXFORD OR IN THE VICINITY OF DENMARK... MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAFAYETTE SPRINGS BY 430 PM CST .SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. N
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 3:30 PM CST, 54 minutes earlier.
Area forecast discussion, Mar 10, 3:30 PM CST, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 330 PM CST FRI MAR 10 2000 SEVERE THUNDERSTORM EPISODE NOW IN PROGRESS. TRWS WILL BE MAINLY IN MS...ALTHOUGH THERE COULD BE A FEW IN NE AR AND W TN LATER THIS EVENING. THREAT FOR TRWS WILL CONTINUE UNTIL AROUND 9 AM. LARGE HAIL MAIN PROBLEM. WILL BE JUST RAIN AFTER LOW GETS IN N AL...COMING FROM WRAP AROUND WELL INTO THE DAY SAT. NOT REALLY EXPECTING SNOW IN EXTREME NW PARTS OF CWA...ESPECIALLY RANDOLPH...LAWRENCE..GREENE... AND CLAY CO IN AR. NEXT BIG EVENT WILL BE A FREEZE COMING SAT NIGHT. UPPER 20S AND LOWER 30S WHOLE CWA WILL BE ENOUGH TO HARM PEACHES THAT ARE BLOOMING. .MEM...SEVERE THUNDERSTORM WATCH IN NORTH MS UNTIL 7 PM.
In the hours before
Special weather statement, Mar 10, 10:30 AM CST, 5 hours 54 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>054-088>092-110000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1030 AM CST FRI MAR 10 2000 THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MEMPHIS TENNESSEE...INCLUDING WEST TENNESSEE...NORTH MISSISSIPPI...EAST ARKANSAS AND THE MISSOURI BOOTHEEL. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTH MISSISSIPPI...AND PORTIONS OF EAST ARKANSAS AND WEST TENNESSEE LATE THIS AFTERNOON AND TONIGHT. THE AREA OF CONCERN IS GENERALLY SOUTH OF A LINE FROM WYNNE ARKANSAS TO HUNTINGDON TENNESSEE. THIS INCLUDES THE CITIES OF MEMPHIS AND JACKSON TENNESSEE AND CLARKSDALE... OXFORD...AND TUPELO MISSISSIPPI. A STATIONARY FRONT WAS DRAPED FROM NASHVILLE SOUTHWEST TO TUPELO AND GREENVILLE MISSISSIPPI AND ON TO DALLAS TEXAS EARLY THIS MORNING. AS A STORM SYSTEM MOVES OUT OF THE SOUTHERN ROCKIES LATER TODAY...LOW PRESSURE WILL DEVELOP ALONG THE FRONT. THE LOW PRESSURE CENTER WILL MOVE EAST ACROSS THE MID-SOUTH AREA OVERNIGHT TONIGHT. THUNDERSTORMS WILL DEVELOP IN ADVANCE OF THE LOW PRESSURE CENTER IN THE MOIST... UNSTABLE AIRMASS...AS WELL AS JUST NORTH OF THE FRONT. THE MAIN THREATS FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS...BUT AN ISOLATED TORNADO CAN NOT BE RULED OUT...ESPECIALLY OVER NORTH MISSISSIPPI. THE TIME OF GREATEST CONCERN IS AFTER 3 PM THIS AFTERNOON THROUGH ABOUT 3 AM SATURDAY MORNING. STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON AND TONIGHT. MONITOR NOAA WEATHER RADIO...COMMERCIAL RADIO...TV AND CABLE TELEVISI^ON OUTLETS FOR THE LATEST FORECASTS AND INFORMATION.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 1:41 PM CST | Severe Thunderstorm Warning | MEG | Lee, Union | 34 min |
| Mar 10, 2:04 PM CST | Severe Thunderstorm Warning | MEG | Calhoun | 51 min |
| Mar 10, 2:18 PM CST | Severe Thunderstorm Warning | MEG | Lee | 32 min |
| Mar 10, 2:35 PM CST | Severe Thunderstorm Warning | MEG | Prentiss | 50 min |
| Mar 10, 3:09 PM CST | Severe Thunderstorm Warning | MEG | Tishomingo | 31 min |
| Mar 10, 3:39 PM CST | Severe Thunderstorm Warning | MEG | Lee | 36 min |
| Mar 10, 3:45 PM CST | Severe Thunderstorm Warning | MEG | Monroe | 35 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.